Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Ankles are swollen and painful, suggested water pills diurex but no help. Further?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
Hi... I'm a 54yo c/f 5.5 122# no Rx. My ankles are swollen...and painful... getting worse as day progresses: Heat has been excessive in SoCal,(90*) and I have no a/c. CVS pharmacy suggested water pills: diurex 50mg gel caps: not helping. I regularly drink 75oz water daily. What else can I do?
Posted Sat, 21 Sep 2013 in Hypertension and Heart Disease
Answered by Dr. Jay Patel 57 minutes later
Brief Answer:
It seem like dependent edema due to kidney issues.

Detailed Answer:

I am dr XXXXXXX and I will try my level best to address your concern.

It seems like their are some issues with your kidney, its loosing too much of protein in urine.
I advice you to have your self checked. You need urine test to see if their is some kind of protein loosing issues in urine.

Now to answer your question what else can be done. You are taking diurex as mentioned and its not helping.

Here are some other treatment that may help.

1) Movement- Moving and using the muscles in the part of your body affected by edema may help pump the excess fluid back to your heart.

2) Elevation- Hold the swollen part of your body above the level of your heart for at least 30 minutes three or four times a day.

3)Massage - Stroking the affected area toward your heart using firm, but not painful, pressure may help move the excess fluid out of that area.

4) Compression - wear compression stockings, sleeves or gloves. These garments keep pressure on your limbs to prevent fluid from collecting in the tissue.

5) Reduce salt intake.

Thanks for the query. Please feel free to contact me in case of any further concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor